International Journal of Mathematics and Mathematical Sciences
Volume 11 (1988), Issue 1, Pages 87-93

On star polynomials, graphical partitions and reconstruction

E. J. Farrell and C. M. de Matas

Department of Mathematics, University of West Indies, St. Augustine, Trinidad and Tobago

Received 29 April 1986

Copyright © 1988 E. J. Farrell and C. M. de Matas. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


It is shown that the partition of a graph can be determined from its star polynomial and an algorithm is given for doing so. It is subsequently shown (as it is well known) that the partition of a graph is reconstructible from the set of node-deleted subgraphs.